San Francisco firefighters used Narcan to save a baby with a fentanyl overdose while playing in a local park.
According to the baby’s father, it is unknown how the 10-month-old boy ingested the fentanyl at Moscone Park in the Marina district Tuesday.
“Our baby went to the ER today and barely survived because he found and ingested fentanyl while playing,” Ivan M. wrote on Nextdoor. Ivan M. said his baby usually plays in the park’s grassy area with the baby’s nanny.
Ivan M is thankful to his nanny, the SF’s Fire for their quick response, and Narcan for saving his baby’s life.
Narcan is an overdose-reversing medication used to save the lives of people who use heroin or fentanyl — which is 50 times more powerful than heroin.
“This incident should be a tipping point. I am truly horrified by this,” San Francisco Supervisor Hillary Ronen wrote on Twitter.
On Wednesday, Moscone Park on Chestnut Street was filled with children and dogs. But according to local residents, it is not unusual to see people use drugs in the park.
“It’s so scary and frightening. It’s supposed to be a safe part of the city,” Moscone Park visitor Clara Lane said.
Police said investigators have not confirmed exactly how the baby made contact with fentanyl.